Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Dog health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time!

Reply
 
Thread Tools Display Modes
  #1  
Old June 29th, 2008, 03:51 AM
ziggyzaz ziggyzaz is offline
Junior Member
 
Join Date: Jun 2008
Location: Beverly Hills
Posts: 1
Drinking Excessive Water after Cephalexin

My German Shepherd... Liberty... (between 9 and 10 years old?) was given antibiotics by the vet for a hot spot area that she was licking until it was red. I stopped the antibiotic after research on the internet popped up a few people that had undesirable results from this antibiotic.

I started researching and questioning the antibiotic after Liberty vomited a few times and was drinking a lot of water along with someone alerting me that it was ridiculous over-doing medication as the hot spot/red area disappeared after a day or two. Her vomiting stopped and she was no longer lethargic just a day after i stopped the antibiotics. However, she is still drinking and peeing a lot.

She seems normal but she is drinking LOTS. We have three areas where there are clean fresh water bowls and it seems like we have to refill more than one area at least twice a day. She also has been licking the bowl dry which is unusual.

My fear is taking her back to the doctor (as they all seem so happy to over medicate).

Has anyone else had problems with the antibiotic Cephalexin?

Any feedback is welcome! Thank you.
Reply With Quote
  #2  
Old June 29th, 2008, 11:44 AM
hazelrunpack's Avatar
hazelrunpack hazelrunpack is offline
Moderator
Chopper Challenge Champion, Mini KickUps Champion, Bugz Champion, Snakeman Steve Champion, Shape Game Champion, Mumu Champion, Mouse Race Champion
 
Join Date: Oct 2006
Location: Just east of the Hazelnut Patch, Wisconsin
Posts: 49,723
We've not seen that problem with cephalexin, but regardless of the cause of the increased water intake, Liberty does need to see a vet. If you don't like the one she regularly sees, ask around for recommendations for a new one.

Increased water intake/urination can be something as simple as a UTI or as insidious as the onset of diabetes or kidney problems. Liberty is getting to the time in life where age-related problems begin to crop up. At the very least, you should have a geriatric blood panel work-up done.

I hope it's nothing serious, ziggyzaz! for a quick recovery for Liberty!
__________________
"We are--each of us--dying; it's how we live in the meantime that makes the difference."

"It's not what you gather, but what you scatter that tells what kind of life you have lived!"

"Be kinder than necessary, for everyone you meet is fighting some kind of battle."
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.7
    Copyright ©2000 - 2014, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 8.33%).
  • All times are GMT -5. The time now is 07:17 AM.